Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 98, NWS Aberdeen, SD

June 19, 20126 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 19, 2012, 2:34 AM CDT for 6 counties in South Dakota. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2012, 2:34 AM CDT (07:34 UTC)
Expired
Jun 19, 2012, 3:30 AM CDT
In force
56 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:00 AM CDTTSTM WND DMG6 Se Bradley, SDDIME SIZED HAIL FELL FOR AN ESTIMATED 20 TO 30 MINUTES. HAIL CAUSED SIGNIFICANT DAMAGE TO CORN. 3 TO 4 INCH DIAMETER BRANCHES DOWN AS WELL.
Jun 19, 3:00 AM CDTHAIL 0.73 Se Bradley, SD
Jun 19, 3:00 AM CDTHAIL 1.5Wallace, SD
Jun 19, 3:20 AM CDTTSTM WND DMGWatertown, SDTREES AND BRANCHES DOWN IN WATERTOWN RESULTING IN POWER OUTAGES
Jun 19, 3:24 AM CDTTSTM WND GST 61Watertown, SDMEASURED AT WATERTOWN AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 10:08 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3093 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS53 KABR 190734
SVRABR
SDC025-029-037-039-051-109-190830-
/O.NEW.KABR.SV.W.0098.120619T0734Z-120619T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
234 AM CDT TUE JUN 19 2012

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN NORTHEAST SOUTH DAKOTA...
  CODINGTON COUNTY IN NORTHEAST SOUTH DAKOTA...
  SOUTHEASTERN DAY COUNTY IN NORTHEAST SOUTH DAKOTA...
  NORTHWESTERN DEUEL COUNTY IN NORTHEAST SOUTH DAKOTA...
  WESTERN GRANT COUNTY IN NORTHEAST SOUTH DAKOTA...
  SOUTHWESTERN ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA...

* UNTIL 330 AM CDT

* AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES WEST OF HILLCREST COLONY...OR 7 MILES NORTHWEST OF
  CLARK...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HILLCREST COLONY AND CROCKER AROUND 240 AM CDT...
  GARDEN CITY...BRADLEY AND LILY AROUND 245 AM CDT...
  HENRY AROUND 250 AM CDT...
  WALLACE AROUND 255 AM CDT...
  FLORENCE AND SANDY SHORE STATE PARK AROUND 300 AM CDT...
  WATERTOWN AROUND 305 AM CDT...
  DAKOTA SIOUX CASINO...WAUBAY AND RAUVILLE AROUND 310 AM CDT...
  ORTLEY AROUND 315 AM CDT...

THIS WARNING INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 179 AND 216.

THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 340 AND 405.

THIS WARNING INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 348 AND 377.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 4554 9707 4492 9659 4485 9785 4504 9797
TIME...MOT...LOC 0734Z 246DEG 43KT 4497 9777
WIND...HAIL 60MPH 1.50IN

$$
DORN
3 follow-up statements
749 
WWUS53 KABR 190754
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
254 AM CDT TUE JUN 19 2012

SDC025-029-037-039-051-109-190830-
/O.CON.KABR.SV.W.0098.000000T0000Z-120619T0830Z/
ROBERTS SD-GRANT SD-DEUEL SD-DAY SD-CODINGTON SD-CLARK SD-
254 AM CDT TUE JUN 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARK...CODINGTON...SOUTHEASTERN DAY...NORTHWESTERN DEUEL...WESTERN
GRANT AND SOUTHWESTERN ROBERTS COUNTIES UNTIL 330 AM CDT...

AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR WALLACE...OR 15 MILES NORTHEAST OF CLARK...
MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLORENCE AND SANDY SHORE STATE PARK AROUND 300 AM CDT...
  WATERTOWN AROUND 305 AM CDT...
  DAKOTA SIOUX CASINO...RAUVILLE AND WAUBAY AROUND 310 AM CDT...
  ORTLEY AROUND 315 AM CDT...
  WAVERLY AROUND 320 AM CDT...
  SUMMIT...SOUTH SHORE...TROY AND RUDEBUSCH CORNER AROUND 325 AM
  CDT...
  MARVIN AND STOCKHOLM AROUND 330 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4486 9770 4514 9780 4554 9707 4492 9659
TIME...MOT...LOC 0754Z 246DEG 43KT 4507 9746
WIND...HAIL 60MPH 2.50IN

$$
DORN
601 
WWUS53 KABR 190808
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
308 AM CDT TUE JUN 19 2012

SDC025-190817-
/O.CAN.KABR.SV.W.0098.000000T0000Z-120619T0830Z/
CLARK SD-
308 AM CDT TUE JUN 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4487 9748 4531 9748 4554 9707 4492 9659
TIME...MOT...LOC 0807Z 245DEG 41KT 4509 9732

$$

SDC029-037-039-051-109-190830-
/O.CON.KABR.SV.W.0098.000000T0000Z-120619T0830Z/
ROBERTS SD-GRANT SD-DEUEL SD-DAY SD-CODINGTON SD-
308 AM CDT TUE JUN 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CODINGTON...
SOUTHEASTERN DAY...NORTHWESTERN DEUEL...WESTERN GRANT AND
SOUTHWESTERN ROBERTS COUNTIES UNTIL 330 AM CDT...

AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR FLORENCE...OR 15 MILES NORTHWEST OF
WATERTOWN...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAKOTA SIOUX CASINO...RAUVILLE AND WAUBAY AROUND 315 AM CDT...
  ORTLEY AROUND 320 AM CDT...
  SOUTH SHORE...WAVERLY AND RUDEBUSCH CORNER AROUND 325 AM CDT...
  MARVIN...SUMMIT AND STOCKHOLM AROUND 330 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4487 9748 4531 9748 4554 9707 4492 9659
TIME...MOT...LOC 0807Z 245DEG 41KT 4509 9732
WIND...HAIL 60MPH 2.50IN

$$
DORN
781 
WWUS53 KABR 190830
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
330 AM CDT TUE JUN 19 2012

SDC029-037-039-051-109-190838-
/O.EXP.KABR.SV.W.0098.000000T0000Z-120619T0830Z/
ROBERTS SD-GRANT SD-DEUEL SD-DAY SD-CODINGTON SD-
330 AM CDT TUE JUN 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR CODINGTON...SOUTHEASTERN
DAY...NORTHWESTERN DEUEL...WESTERN GRANT AND SOUTHWESTERN ROBERTS
COUNTIES WILL EXPIRE AT 330 AM CDT/230 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.

LAT...LON 4487 9748 4531 9748 4554 9707 4492 9659
TIME...MOT...LOC 0828Z 264DEG 42KT 4496 9702

$$
DORN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:03 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 19, 1:03 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
103 AM CDT TUE JUN 19 2012

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW FOR 06Z TAFS.

UPDATED FOR SEVERE THUNDERSTORM WATCH NUMBER 408 IN EFFECT UNTIL 4
AM CDT.

THE ONLY ADJUSTMENTS TO THE TONIGHT PERIOD OF THE FORECAST WILL BE
TO INSERT SEVERE THUNDERSTORM MENTION ACROSS PRIMARILY THE EASTERN
HALF OF THE CWA. A WARM FRONT ANALYZED ACROSS FAR NORTHERN
NEBRASKA OVER INTO NWRN IOWA/SERN SODAK WILL BE SLOWLY PICKING UP
STEAM...HEADING NORTH ACROSS SOUTH DAKOTA OVER THE NEXT SEVERAL
HOURS. IN ADDITION TO THE FRONTAL BOUNDARY...MOISTURE/INSTABILITY
/KOAX 00Z SOUNDING/ WILL BE ADVECTING UP INTO THIS CWA MAINLY
AFTER 03Z...IN TANDEM WITH A STRENGTHENING LOW LEVEL JET AND
INCREASING UPWARD VERTICAL MOTION ASSOCIATED A MID-LEVEL S/W SEEN
IN WATER VAPOR IMAGERY MOVING INTO WESTERN WYOMING AT THIS TIME.
EFFECTIVE BULK SHEAR IS FORECAST TO BE WELL OVER 50 KNOTS WITH AS
MUCH AS 1500J/KG OF MU-CAPE TO WORK WITH. SUPERCELLS AND/OR OTHER
ORGANIZED CONVECTIVE SYSTEMS CERTAINLY HAVE THE POTENTIAL TO
DEVELOP ACROSS PORTIONS OF CENTRAL INTO NORTHEASTERN SOUTH DAKOTA
WITHIN THE NEXT 3 TO 6 HOURS. UPDATED ZONES/GRIDS WILL BE OUT
SHORTLY.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

PCPN CHANCES REMAIN THE FORECAST CHALLENGE THROUGH THE SHORT
RANGE. FOR TNT DECENT WARM FRONT WILL SET UP ACROSS SOUTHERN SOUTH
DAKOTA AND THEN ADVECT NORTH OVERNIGHT AS NEXT PIECE OF MID LEVEL ENERGY
BEGINS EJECTING INTO THE NORTHERN PLAINS. WAA SHOULD LEAD TO
ELEVATED STORMS...ESPECIALLY LATE TNT. SOME OF THE STORMS WILL BE
ABLE TO TAP ENOUGH MOISTURE/INSTABILITY AND THEREFORE BE ABLE TO
PRODUCE HAIL WITHIN STEEPENING LAPSE RATE ENVIRONMENT. A FEW
STORMS ARE EXPECTED TO LINGER ACROSS THE NORTHEAST CWA IN THE
MORNING...AND THEN DEPENDING UPON HOW FAR EAST THE FRONT GETS ON
TUESDAY...WE COULD SEE SOME REDEVELOPMENT OF ACTIVITY IN THE FAR
EAST ON TUESDAY AFTERNOON.

FOR TUESDAY NIGHT AND WEDNESDAY THERE ARE MAJOR DIFFERENCES IN
THE MODELS. THE EURO MODELS CONTINUE TO CRANK OUT A FAIR AMOUNT OF
POST FRONTAL RAIN IN AREA OF DECENT UVM ACROSS EASTERN SOUTH
DAKOTA. ALL OF THE MODELS TO SOME EXTENT SHOW THE LIFT/UVM...BUT
THE NCEP MODELS ARE MUCH LESS AGGRESSIVE WITH THE POST FRONTAL
COVERAGE AND AMOUNTS. FOR NOW WILL TAKE A MIDDLE OF THE ROAD
APPROACH AND WAIT FOR FUTURE MODELS RUNS TO REFINE.

AS FOR TEMPERATURES THEY SHOULD FAVOR NEAR NORMAL...BUT THEY MAY
BE TOO WARM ACROSS THE EAST ON WEDNESDAY IF THE EURO MODELS ARE
CORRECT.  STAY TUNED.

.LONG TERM...THURSDAY THROUGH MONDAY
THE LONG TERM MODELS AND GFS ENSEMBLES AGREE WELL WITH THE LONG
WAVE PATTERN EVOLUTION ALONG WITH AN IMPORTANT SHORT WAVE TROUGH
MOVING THROUGH FRIDAY AND SATURDAY. WEAK SURFACE HIGH PRESSURE
RIDGING ACROSS THE REGION ON THURSDAY MORNING WILL BE BUILDING
EASTWARD THROUGH FRIDAY AFTERNOON. THURSDAY WILL BE DRY AND MOSTLY
SUNNY WITH LIGHT WINDS AND HIGHS IN THE UPPER 70S TO THE LOWER
80S. FOR FRIDAY AND FRIDAY NIGHT...SURFACE LOW PRESSURE WILL BE
MOVING IN FROM THE WEST WITH THE PRESSURE GRADIENT TIGHTENING UP
QUITE A BIT INTO FRIDAY EVENING. THUS...WARM AND MOIST SOUTH WINDS
WILL BE INCREASING ON FRIDAY AS A WARM FRONT SURGES NORTHWARD IN
ADVANCE OF THE SURFACE LOW. THE LLJ WILL ALSO BE IMPINGING ON THE
REGION MAINLY EAST. HIGHS FOR FRIDAY WILL BE MOSTLY IN THE 80S
WITH LOWER 90S SOUTH IN THE WARM FRONTAL REGION. ALL MODELS SHOW
THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND
NIGHT AND CONTINUING INTO SATURDAY MORNING MAINLY NORTH AND EAST
IN THE REGION. THUS...STILL HAVE IN GOOD CHANCES OF RAINFALL FOR
THIS TIME PERIOD. SATURDAY AND SUNDAY WILL SEE DRY AND SLIGHTLY
COOLER CONDITIONS AS CANADIAN HIGH PRESSURE NOSES INTO THE
REGION. HIGHS WILL BE MAINLY IN THE UPPER 70S TO THE MID 80S FOR
BOTH DAYS. MONDAY WILL BE THE BIG WARM UP OUT WEST AS THE UPPER
HEIGHTS RISE AND SOUTH WINDS PICK UP AGAIN BRINGING IN HOT AIR
MAINLY OUT WEST. COULD SEE QUITE A FEW 90S ALONG AND WEST OF THE
MISSOURI RIVER BY LATE MONDAY AFTERNOON WITH MOSTLY SUNNY SKIES.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

SHOWERS AND THUNDERSTORMS WILL CONTINUE NORTH OF A WARM FRONT
THROUGH THE OVERNIGHT HOURS. THE STRONGEST STORMS ARE EXPECTED TO
OCCUR BETWEEN 6Z AND 9Z...WITH LINGERING STORMS THROUGH 12Z. WITH
ANY STORMS...MVFR...TO BRIEF IFR CONDITIONS ARE POSSIBLE. A COLD
FRONT WILL MOVE ACROSS THE REGION TUESDAY...SWITCHING WINDS TO THE
NORTHWEST. THE FRONT WILL ALSO BE THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT ACROSS EASTERN SOUTH DAKOTA AND WEST
CENTRAL MINNESOTA TUESDAY AFTERNOON AND EVENING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...DORN
SHORT TERM...TDK
LONG TERM...MOHR
AVIATION...SERR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 18, 10:39 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1039 AM CDT MON JUN 18 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191545-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
1039 AM CDT MON JUN 18 2012 /939 AM MDT MON JUN 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE AREA. WHILE
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD
BECOME SEVERE WITH HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY. WHILE WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...SOME THUNDERSTORMS TUESDAY
AFTERNOON COULD REACH SEVERE LIMITS IN EASTERN SOUTH DAKOTA AND
WESTERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TDK

In the hours before

Local storm report, Jun 18, 8:35 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
835 PM CDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 SW HILLHEAD           45.79N  97.45W
06/17/2012  E1.50 INCH       MARSHALL           SD   PUBLIC

            RESIDENT ESTIMATED PING PONG BALL SIZED HAIL

0529 PM     HAIL             RICHMOND LAKE REC AREA  45.54N  98.61W
06/17/2012  E1.00 INCH       BROWN              SD   EMERGENCY MNGR

0530 PM     HAIL             2 W HILLHEAD            45.83N  97.43W
06/17/2012  E2.50 INCH       MARSHALL           SD   PUBLIC

            TENNIS BALL SIZED HAIL FELL AT RESIDENCE

0535 PM     HAIL             10 E RICHMOND LAKE REC  45.54N  98.40W
06/17/2012  E1.00 INCH       BROWN              SD   EMERGENCY MNGR

0545 PM     HAIL             4 SW CLAREMONT          45.63N  98.07W
06/17/2012  E1.00 INCH       BROWN              SD   PUBLIC

            VERY MINOR CROP DAMAGE.

0549 PM     TSTM WND GST     2 E ABERDEEN            45.47N  98.44W
06/17/2012  M63 MPH          BROWN              SD   ASOS

0555 PM     HAIL             7 SW VEBLEN             45.79N  97.39W
06/17/2012  E2.50 INCH       MARSHALL           SD   EMERGENCY MNGR

0605 PM     HAIL             6 NW GROTON             45.51N  98.19W
06/17/2012  E2.25 INCH       BROWN              SD   PUBLIC

            POOL BALL SIZED HAIL. SIGNIFICANT CROP DAMAGE TO CORN
            AND BEANS WITH HAIL DAMAGE TO PICKUP TRUCK. SMALL
            BRANCHES DOWN.

0605 PM     HAIL             4 NNW ROSLYN            45.55N  97.53W
06/17/2012  E1.50 INCH       DAY                SD   PUBLIC

            MOSTLY NICKEL TO QUARTER HAIL BUT A FEW STONES TO HALF
            DOLLAR SIZED.

0615 PM     HAIL             5 N GROTON              45.52N  98.10W
06/17/2012  E1.00 INCH       BROWN              SD   EMERGENCY MNGR

0645 PM     HAIL             6 NW GROTON             45.51N  98.19W
06/17/2012  E1.75 INCH       BROWN              SD   PUBLIC

0652 PM     TORNADO          11 NE WHEATON           45.92N  96.34W
06/17/2012                   TRAVERSE           MN   TRAINED SPOTTER

0655 PM     TSTM WND DMG     1 W PEEVER              45.54N  96.98W
06/17/2012                   ROBERTS            SD   EMERGENCY MNGR

            PICKUP WITH TRAILER TIPPED OVER JUST WEST OF INTERSTATE
            29 NEAR PEEVER.

0700 PM     TORNADO          6 S PEEVER              45.46N  96.96W
06/17/2012                   ROBERTS            SD   PUBLIC

            POSSIBLE BRIEF TOUCHDOWN.

0710 PM     HAIL             6 NE ORTLEY             45.40N  97.12W
06/17/2012  E1.50 INCH       ROBERTS            SD   PUBLIC

0715 PM     HAIL             4 N ORTLEY              45.39N  97.20W
06/17/2012  E1.00 INCH       ROBERTS            SD   PUBLIC

0730 PM     TSTM WND DMG     8 NW GRACEVILLE         45.65N  96.55W
06/17/2012                   TRAVERSE           MN   TRAINED SPOTTER

            12 INCH DIAMETER TREE BLOWN DOWN. WINDS ESTIMATED OVER
            60 MPH.

0744 PM     HAIL             HAZEL                   44.76N  97.38W
06/17/2012  E1.00 INCH       HAMLIN             SD   TRAINED SPOTTER

0745 PM     TSTM WND DMG     BIG STONE CITY          45.30N  96.46W
06/17/2012                   GRANT              SD   STORM CHASER

            MANY TREES UPROOTED... 25 FT EVERGREEN UPROOTED...
            POWER LINES DOWN... STRUCTURE DAMAGE

0750 PM     TSTM WND DMG     2 NE BIG STONE CITY     45.32N  96.44W
06/17/2012                   BIG STONE          MN   LAW ENFORCEMENT

            CRAMERS RESORT - POWER LINES DOWN... TREES DOWN...
            GARAGE DAMAGED

0800 PM     TSTM WND DMG     8 E ORTONVILLE          45.30N  96.28W
06/17/2012                   BIG STONE          MN   TRAINED SPOTTER

            12 -15 POWER POLES SNAPPED

0810 PM     FUNNEL CLOUD     5 S WATERTOWN           44.84N  97.17W
06/17/2012                   CODINGTON          SD   TRAINED SPOTTER

            SPOTTER 5 S OF WATERTOWN LOOKING SOUTHWEST

0823 PM     HAIL             WATERTOWN               44.91N  97.17W
06/17/2012  E1.00 INCH       CODINGTON          SD   TRAINED SPOTTER

0825 PM     HAIL             1 S MILBANK             45.21N  96.63W
06/17/2012  E1.00 INCH       GRANT              SD   PUBLIC

            MOSTLY PEA SIZE. NO STRONG WINDS.

0825 PM     HAIL             7 S MILBANK             45.12N  96.63W
06/17/2012  E1.50 INCH       GRANT              SD   PUBLIC

0835 PM     HAIL             5 N ALBEE               45.13N  96.56W
06/17/2012  E1.00 INCH       GRANT              SD   PUBLIC

0842 PM     HAIL             KRANZBURG               44.89N  96.91W
06/17/2012  E1.75 INCH       CODINGTON          SD   TRAINED SPOTTER

0843 PM     HAIL             KRANZBURG               44.89N  96.91W
06/17/2012  E1.00 INCH       CODINGTON          SD   TRAINED SPOTTER

0900 PM     HAIL             1 N ALTAMONT            44.85N  96.69W
06/17/2012  E1.00 INCH       DEUEL              SD   PUBLIC

&&

EVENT NUMBER ABR1200236 ABR1200216 ABR1200237 ABR1200217 ABR1200238
ABR1200218 ABR1200219 ABR1200240 ABR1200243 ABR1200220 ABR1200244
ABR1200221 ABR1200223 ABR1200222 ABR1200242 ABR1200241 ABR1200239
ABR1200224 ABR1200228 ABR1200227 ABR1200226 ABR1200225 ABR1200230
ABR1200229 ABR1200234 ABR1200232 ABR1200233 ABR1200231 ABR1200235

ALD

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:43 AM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson, Marshall29 min
Jun 19, 2:51 AM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson39 min
Jun 19, 3:43 AM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant27 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.